Sign In
CPSI Share                                                                      
​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​​ ​​
Publication Type: Safety Notice
Single or Multiple Incident: Multiple
Date: 10/16/2020 12:00:00 AM
Country: Australia

This safety notice discusses the opioid toxicity associated with the presence of acetylfentanyl or fentanyl in illicit drug use. Acetylfentanyl and fentanyl may be misrepresented as or be adulterants in illicit cocaine or ketamine. Acetylfentanyl has a similar potency to fentanyl, both may cause serious harm and death. People who do not use opioids regularly (‘opioid naïve’) may be unintentionally exposed and are at high risk of overdose. Even people who regularly use opioids are at risk due to the relatively high potency of fentanyl and acetylfentanyl. Several recommendations to identify and manage opioid toxicity associated with acetylfentanyl and fentanyl are presented.

Additional Details

Medication/Gas/Fluid:
opioids, fentanyl, acetylfentanyl, cocaine, ketamine, naloxone
Medication/IV List:
narcotics/opiates, IV, transdermal, and oral


Acetylfentanyl and fentanyl in non-opioid illicit drugs